Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 331, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 23, 2000, 5:01 PM CDT for Stephens County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 23, 2000, 5:01 PM CDT (22:01 UTC)
- Expired
- Jun 23, 2000, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stephens County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1393 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
410 WUUS54 KOUN 232202 SVROKC OKC137-232245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 501 PM CDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEPHENS COUNTY IN SOUTHERN OKLAHOMA * UNTIL 545 PM CDT * AT 501 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF DUNCAN...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BRAY AND DUNCAN HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3452 9811 3440 9794 3458 9761 3468 9789 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:30 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 23, 3:30 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT FRI JUN 23 2000 SURFACE MAP SHOWS GENERAL SOUTHERLY FLOW ACROSS OK WITH FAIRLY UNIFORM TEMP/MOISTURE CONDITIONS. GENERAL SCENARIO IS THAT OF UNSTABLE...UNCAPPED ATMOSPHERE TODAY. WATER VAPOR CONTINUES TO SHOW GOOD MID TO UPPER LEVEL PLUME OF MOIST AIR FEEDING AROUND UPPER HIGH SITUATED OVER BRO VCNTY. ALL THIS IMPLIES ATMOSPHERE WILL EASILY OVERTURN WITH SCATTERED AFTERNOON/EVENING CONVECTION DIMINISHING AT SUNSET. THERE IS BETTER FLOW ALOFT TODAY COMPARED TO THURSDAY WHICH SHOULD TEND TO PUSH CELLS NORTHEAST. GUST FRONT INTERACTIONS MAY BE LESS IMPORTANT FOR PROPAGATION OF CELLS TODAY COMPARED TO YESTERDAY. DIFFICULT TO LOCATE ANY FEATURES IN LOW LEVEL FLOW WHICH WILL FOCUS INITIATION OF TSRA SO WILL MAINLY FOLLOW SAT/RADAR TRENDS. CURRENTLY IT APPEARS SPS-LAW CORRIDOR WILL FIRE OFF FIRST. ETA INDICATES 250 MB JET WILL ROUND UPPER RIDGE TONIGHT WITH LFQ ACROSS N OK/S KS. A WARM ADVECTION ZONE ALSO SETS UP ACROSS KANSAS. THIS SHOULD RESULT IN THUNDERSTORMS MAINTAINING STRENGTH OVERNIGHT AS THEY ROLL SOUTHEAST FROM COLORADO AND PANHANDLE TONIGHT. PLACED HIGHEST POPS NORTH AND LOWEST SOUTH TONIGHT...AND FEEL SOUTHERN HALF OF CWA WILL MAINLY SEE PM/EVE CONVECTION WHILE NORTHERN HALF HAS A SHOT AT BOTH PM CONVECTION AND ALSO OVERNIGHT ACTIVITY ASSOC WITH UPPER JET. GUIDANCE INDICATES A COLD FRONT WILL WORK SOUTH INTO CWA LATE SUNDAY NIGHT INTO MONDAY. BASICALLY WENT WITH CHANCE POPS ALL THROUGH EXTENDED BUT FEEL SUN NIGHT TO MON NIGHT HAS BEST SHOT AT DROPPING RAIN AFTER TONIGHT WITH A DECENT SURFACE BOUNDARY TO FOCUS CONVECTION. LITTLE CHANGE IN TEMPS SEEN THROUGH SUNDAY WITH UPPER 80S TO LOW 90S FOR DAYTIME AND LOW 70S AT NIGHT. DROPPED TEMPS BACK ACROSS THE BOARD MON-TUES WITH MORE CLOUDS AND BETTER PRECIP CHANCES ASSOC WITH FRONT. FCSTID = 33 OKC 72 89 72 90 / 40 30 20 20 HBR 72 92 72 92 / 30 20 30 20 SPS 72 92 72 94 / 60 20 20 20 GAG 70 90 70 92 / 50 30 30 20 PNC 72 89 72 91 / 50 40 30 20 DUA 72 89 72 90 / 30 20 20 20 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jun 23, 12:30 PM CDT, 4 hours 31 minutes before
OKZ004>048-050>052-TXZ083>090-231900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CDT FRI JUN 23 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS NORTHWEST OKLAHOMA... MAINLY NORTHWEST OF A LINE FROM CHEROKEE... TO SEILING... TO CHEYENNE. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE REMAINDER OF OKLAHOMA AND WESTERN NORTH TEXAS... HOWEVER THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. DISCUSSION...A VERY MOIST AIRMASS REMAINS IN PLACE OVER THE SOUTHERN PLAINS THIS AFTERNOON WHILE THE CAPPING INVERSION IS ALMOST NON EXISTENT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN RESPONSE TO AFTERNOON HEATING. A COUPLE OF THE STORMS IN NORTHWEST OKLAHOMA COULD BECOME SEVERE LATE THIS AFTERNOON AND EVENING WHERE THE VERTICAL WIND PROFILE IS A LITTLE STRONGER. THE MAIN SEVERE WEATHER THREAT WILL BE STRONG WINDS. DUE TO THE DEEP MOISTURE ACROSS THE REGION... LOCALLY HEAVY RAINS WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. MOST OF THE THUNDERSTORMS WILL BEGIN TO DISSIPATE AROUND SUNSET EXCEPT IN NORTHWEST OKLAHOMA WHERE THEY COULD PERSIST INTO THE EVENING HOURS. CJS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.